# SDR CA091214009

- Difficulty date: December 14, 2009
- Submitted: January 19, 2010
- Operation: General aviation
- Make and model: Robsin R44RAVENII
- Engine: Lyc IO540AE1A5
- System (JASC): 7414 · Magneto/Distributor
- Part: Bearing
- Part number: 22021081806
- Condition: Worn
- Location: Magneto
- Component: Magneto
- Component part number: 106006169
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) MAG WAS RECEIVED DUE TO HIGH MAG DROP AT RUN UP.  WHEN MAG WAS REMOVED FROM ENGINE CUSTOMER NOTICED THAT THE BEARINGS FELT ROUGH.  MAG WAS DISASSEMBLED AND THE INNER RACE OF THE LARGE BEARING WAS FOUND TO BE EXTREMELY WORN AND THE MAG HAD SOME OIL IN IT.  UPON FURTHER DISASSEMBLY TO INSPECT MANUFACTURER OF BEARINGS THE OUTER RACE OF THE SMALL BEARING WAS EASILY REMOVED FROM THE DISTRIBUTOR HOUSING, WITH EVIDENCE OF THE BEARING SPINNING IN THE ALUMINUM.  THE BORE WAS MEASURED AT 1.1035 INCH (MAX. 1.1015" ALLOWED).  THE BEARINGS APPEAR TO BE MANUFACTURED BY TEMPEST, AS ALL OTHER REPLACED PARTS IN THIS OVERHAUL WERE TEMPEST PARTS AND THE BEARINGS DONT HAVE THE SAME MARKINGS AS THE ORIGINAL TCM PARTS. THE MAG WAS OVERHAULED BY QUALITY AIRCRAFT ACCESSORIES INC. IN TULSA OK. AN EXCHANGE MAG WAS QUOTED TO THE CUSTOMER. (TC# 20091214009)
